MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD TOUCHLESS PLUS UNISEX PRE-LUBRICATED RUBBER URETHRAL CATHETER KIT

C.R. BARD, INC. (COVINGTON) -1018233 BARD TOUCHLESS PLUS UNISEX PRE-LUBRICATED RUBBER URETHRAL CATHETER KIT
Model Number 4A7044
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that there was hardly any coude at the tip of the catheter.Follow up via phone on 02dec2020, customer noted that the catheters are not curved enough they seem straight.
 
Additional Manufacturer Narrative
The reported event was unconfirmed as the product meets the specifications.Three urethral catheter kits were returned unopened in original package.No visual damage was noted on any of the catheter.Each catheter had some bend to the coude tip.As the products were returned unopened they were not used for diagnostic or treatment purposes.A potential root cause for this failure mode was unable to determine due to the reported event was unconfirmed.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The labeling review was not required due to the reported event was unconfirmed.Correction: e h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that there was hardly any coude at the tip of the catheter.Per follow up via phone on (b)(6) 2020 the customer noted that the catheters were not curved enough they seem straight.Per follow up on (b)(6) 2021 the customer stated that the coude touchless catheter kits have virtually no coude.As a paraplegic these kits could be invaluable if they were more user friendly.When the catheter had a well defined coude at least 45 degrees.Per follow up on (b)(6) 2021 the customer stated that the issue was not with one particular lot and with many lots over the years and the issue was constant.Also stated that the coude was either not defined enough or not there at all.Per follow up on (b)(6) 2021 it was stated that the coude catheters work they are great but 90 percentage of them did not have nearly enough coude to be effective.

Brand Name
BARD TOUCHLESS PLUS UNISEX PRE-LUBRICATED RUBBER URETHRAL CATHETER KIT
Common Device Name
URETHRAL CATHETER KIT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11060206
Report Number1018233-2020-21940
Device Sequence Number1193152
Product Code FCM
UDI-Device Identifier00801741030536
UDI-Public(01)00801741030536
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K910653
Number of Events Summarized1
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/30/2021
Device Model Number4A7044
Device Catalogue Number4A7044
Device Lot NumberNGDQ2849
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2020
Initial Date Received by Manufacturer 11/30/2020
Supplement Date Received by Manufacturer08/28/2021
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date09/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;